Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 91, NWS Las Vegas, NV

September 6, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Sep 6, 2025, 2:34 AM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2025, 2:34 AM MST (09:34 UTC)
Expired
Sep 6, 2025, 5:45 AM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 49 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 3:00 AM MSTFLASH FLOOD5 Ne Dolan Springs, AZLarge rocks and debris over the roadway in Dolan Springs at Palo Alto Drive and Pierce Ferry Road. Vehicle is stuck in the debris.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
2359 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

743 
WGUS55 KVEF 060934
FFWVEF
AZC015-061245-
/O.NEW.KVEF.FF.W.0091.250906T0934Z-250906T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
234 AM PDT Sat Sep 6 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  West Central Mohave County in northwestern Arizona...

* Until 545 AM MST.

* At 234 AM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Packsaddle Campground, Windy Point Campground, Chloride and Dolan 
  Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3562 11363 3533 11394 3524 11458 3535 11460
      3541 11463 3545 11466 3550 11468 3551 11468
      3554 11466 3557 11466 3558 11468 3559 11466
      3561 11465 3568 11417 3591 11383

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MW
2 follow-up statements
056 
WGUS75 KVEF 061131
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
431 AM PDT Sat Sep 6 2025

AZC015-061245-
/O.CON.KVEF.FF.W.0091.000000T0000Z-250906T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
431 AM MST Sat Sep 6 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM MST EARLY THIS 
MORNING FOR WEST CENTRAL MOHAVE COUNTY...

At 431 AM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 0.5 and 1.5 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Packsaddle Campground, Windy Point Campground, Chloride, and Dolan 
  Springs.

Although rainfall has ended at some locations, flash flooding due to 
runoff remains possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3562 11363 3533 11394 3524 11458 3535 11460
      3541 11463 3545 11466 3550 11468 3551 11468
      3554 11466 3557 11466 3558 11468 3559 11466
      3561 11465 3568 11417 3591 11383

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SM
015 
WGUS75 KVEF 061235
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
535 AM PDT Sat Sep 6 2025

AZC015-061245-
/O.EXP.KVEF.FF.W.0091.000000T0000Z-250906T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
535 AM MST Sat Sep 6 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 545 AM MST EARLY THIS MORNING 
FOR WEST CENTRAL MOHAVE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3562 11363 3533 11394 3524 11458 3535 11460
      3541 11463 3545 11466 3550 11468 3551 11468
      3554 11466 3557 11466 3558 11468 3559 11466
      3561 11465 3568 11417 3591 11383

$$

SM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 1:00 AM MST, 1 hour 34 minutes earlier. Its key messages:

  • * Monsoonal moisture will remain in place today and tomorrow, promoting afternoon shower and thunderstorm activity. * A drying trend is expected the first half of the week as flow becomes more westerly. Relatively cooler temperatures will also overspread the region by mid week.
Area forecast discussion, Sep 6, 1:00 AM MST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
100 AM PDT Sat Sep 6 2025

.KEY MESSAGES...

* Monsoonal moisture will remain in place today and tomorrow,
  promoting afternoon shower and thunderstorm activity.

* A drying trend is expected the first half of the week as flow
  becomes more westerly. Relatively cooler temperatures will also
  overspread the region by mid week.

&&

.DISCUSSION...Through next Friday.

Once again, scattered thunderstorms are currently (1 AM PDT) moving
southeast through southern Nevada as northerly outflow boundaries
collide with southerly low level flow. High resolution guidance
shows the greatest activity in northwestern Arizona over the next
few hours before exiting the area by daybreak. Flash flooding, gusty
outflow winds, and large hail are all possible with these storms.
Another round of thunderstorms should commence this afternoon,
mainly over Mohave, Clark, and Lincoln counties. Activity should
initially favor high terrain before some storms make it to lower
elevations. Unlike Thursday night and Friday night, convection is
expected to end after sunset due to reduced instability and
moisture. The drying trend will continue on Sunday as the trough
tracks east and moisture is pushed out of the area. Sunday's storms
should be limited to higher terrain in northwestern Arizona.

Ensembles display rather high confidence in the development of a
large upper trough off the California coast. This will push any
remaining moisture east of the region, resulting in drier conditions
areawide by Monday. With lower heights, we can also expect to see
temperatures around 5-10 degrees below seasonal normals by midweek.
This means highs in the low 90s for Las Vegas. The drier air will
also bring more relief overnight with cool morning lows, including
temperatures in the low 70s in Las Vegas by midweek.

&&

.AVIATION...For Harry Reid...For the 06Z Forecast Package...Vicinity
convection likely to continue until 08-09z, with a ~25% chance of
storms directly impacting the terminal. Northeast outflow winds
should persist for a few hours, with gusts 15-25 knots possible.
Once convection pushes off to the southeast, winds will become light
and variable. Easterly breezes resume Saturday morning with speeds
generally 6-10 knots. Vicinity storms expected Saturday afternoon,
but should remain out of the valley. Convection and clouds will
begin to clear out in the early evening, with light southerly winds
taking hold.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...Convection continues in
the vicinity of the Las Vegas Valley until 08-09z tonight, with a
~25% chance of storms directly impacting the valley sites. These
storms are expected to continue pushing southeast through Mohave
County overnight. Outflow from this activity should result in a
northerly wind shift at the Colorado River Valley and Mohave County
airports. Farther west, calmer conditions prevail overnight.
Tomorrow, expecting winds to follow typical, daily patterns with
isolated afternoon convection east of the I-15 corridor.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Meltzer
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Sep 5, 9:32 PM MST, 5 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
932 PM PDT Fri Sep 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Flash Flood      Caliente                37.61N 114.51W
09/05/2025                   Lincoln            NV   Public

            Significant flooding with large boulders and
            debris along Denton Heights Road in
            Caliente.

&&

JS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 10:09 PM MSTSevere Thunderstorm WarningVEFMohave66 min
Sep 5, 11:38 PM MSTSevere Thunderstorm WarningVEFMohave67 min
Sep 6, 1:30 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 6, 4:06 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 6, 4:21 AM MSTAreal Flood WarningVEFMohave3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.